MAUDE Adverse Event Report: CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534621T
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, blood came out of the crack found on the lumen of a 6f jr4 100cm infiniti diagnostic catheter.The lumen had been placed into the patient when this was observed.The catheter was removed, and another lumen was used, and the procedure was completed.There were no reports of patient injury.There were no damages found on the device or device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).No difficulties were encountered while attempting to insert, advance, or withdraw the device.The user was trained in the use of the device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, blood came out of a crack found on the lumen of a 6f jr4 100cm infiniti diagnostic catheter.The lumen had been placed inside the patient when this was observed.The catheter was removed, and another catheter was used to complete the procedure.There were no reports of patient injury.There were no damages found on the device or device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).No difficulties were encountered while attempting to insert, advance, or withdraw the device.The user was trained in the use of the device.A non-sterile cath f6inf tl jr 4 100cm unit was received for analysis inside a plastic bag.Upon unpacking for evaluation, visual inspection revealed a crack located approximately between 15.7 cm and 16.3 cm from the distal end, with no other anomalies observed.Dimensional analysis was performed to verify the outer and inner diameters of the diagnostic catheter, with measurements taken near the cracked area.The results were found to be within specification.Scanning electron microscopy (sem) was not required, as a high-magnification inspection confirmed the crack observed during the initial visual evaluation.The microscopic analysis revealed irregular elongations of the plastic material near the crack on the external surface, along with visible surface scratches in the same area.No other anomalies were identified during the high-magnification inspection.The reported ¿catheter (body/shaft)- cracked¿ was seen during the product analysis.The observed elongations are typically associated with localized tensile stress and deformation suggesting that the catheter was subjected to mechanical handling or tensile forces, which likely contributed to the crack.Additionally, the scratch marks observed near the damaged area indicate interaction with a sharp object or mechanical damage.It is likely that the same factors responsible for the scratch marks also contributed to the cracked condition.The characteristics of the damage suggest material fatigue, excessive bending, mechanical stress, or potential puncture-related failure.Therefore, exposing the catheter to a sharp medical instrument is a possible cause of the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿this product is intended for use by professionals who have been trained to perform diagnostic and interventional catheterization procedures.Store in a cool, dark, dry place.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21686819
Report Number9616099-2025-00451
Device Sequence Number9419654
Product Code DQO
UDI-Device Identifier10705032014199
UDI-Public(01)10705032014199(17)270930(10)18382233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534621T
Device Lot Number18382233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown